W. L. GORE & ASSOCIATES, INC. GORE® BIO-A® TISSUE REINFORCEMENT; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Model Number |
HH0710 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/20/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: no information.Implant procedure: nissen fundoplication by abdominal approach laparoscopic.Implant: gore® bio-a® hernia plug (12389309/hh0710, 10cm x 7cm).Implant date: (b)(6) 2014 (hospitalization (b)(6) 2014) (b)(6) 2014: (b)(6).Anesthesia: general.Operative region: abdomen.Wound class: 2.(b)(6) 2014: implant sticker: mesh surg bio-a.Model/cat no.: hh0710.Implant name: ¿mesh surg bio-a 10x7cm reinf synthetic hernia repair - (b)(4).¿ area: abdomen.Manufacturer: w l gore.Device identifier: (b)(4).Device identifier type: hibc.Implant type: tissue synthetic.Lot no.: 12389309.Size: 7x10cm.Expiration date: 2/28/17.Relevant medical information: no information.Explant preoperative complaints: no information.Explant procedure: no information.Explant date: no information.Relevant medical information: no information.It should be noted that the gore® bio-a® tissue reinforcement instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.
Event or Problem Description
It was reported to gore that the patient underwent hiatal hernia repair on (b)(6) 2014 whereby a gore® bio-a® tissue reinforcement was implanted.The complaint alleges that on (b)(6) 2017, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: organ perforation, chronic pain, adhesion and mesh erosion.Additional event specific information was not provided.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.H10/11: corrected medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant procedure: nissen fundoplication by abdominal approach laparoscopic.Implant: gore® bio-a® tissue reinforcement (12389309/hh0710, 10cm x 7 cm).A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® bio-a® tissue reinforcement instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: on (b)(6) 2014: (b)(6) medical center.(b)(6) , md.Emergency room visit.Presents with epigastric abdominal pain, left upper quadrant pain, nausea vomiting and burning sensation from stomach up to throat.History of esophageal strictures, ulcerative colitis, hiatal hernia, upper gastrointestinal hemorrhage, esophagitis, opioid dependence, abdominal pain.Surgical history: cesarean section x2, transoral egd (b)(6) 2012-(b)(6) 2014.Former smoker, quit (b)(6) 1966.Used to be a heavy drinker, quit (b)(6) 2009.Weight 135 lbs, bmi 24.69.Exam: abdomen: soft.Bowel sounds are normal.She exhibits no distension.There is tenderness.There is no guarding.Impression/plan: acute renal failure.Epigastric pain.Not tolerating oral liquids or foods.Needs gastrointestinal consult.On (b)(6) 2014: ontario medical center.(b)(6) , md.History and physical.History of alcohol abuse (b)(6) 2005, sober since 2009.Gastrointestinal hemorrhage (b)(6) 2005.Diabetes mellitus type 2 (b)(6) 2005.Rectal bleeding (b)(6) 2011.Diverticulitis (b)(6) 2011.C difficile colitis (b)(6) 2013.Esophageal stricture (b)(6) 2012.Esophagitis (b)(6) 2009.Hiatal hernia (b)(6) 2009.Peptic ulcer (b)(6) 2005.Upper gastrointestinal hemorrhage (b)(6) 2011.On (b)(6) 2014: (b)(6) medical center.(b)(6) , md.Procedure report.Pre-procedure diagnosis: gastroesophageal reflux disease.Post-procedure diagnosis: gastroesophageal reflux disease.Procedure: dilation, esophagus, over guide wire.Esophagogastroduodenoscopy.Indications: nausea, vomiting.Chronic difficult stricture related to gastroesophageal reflux disease, hiatal hernia, and possibly pill esophagitis.Multiple prior dilations.Findings: esophagus: mid and distal esophagitis grade ii-iii, with mild stenosis, dilated with s.45 over guidewire.Stomach: large hiatal hernia.Otherwise, normal exam.Recommendations: esophagitis appears to have significantly improved compared to last exam i performed in january.Convert remaining pills (trazodone, dilaudid) to crushed or liquid format.Continue high dose proton pump inhibitors.Chronic opiates likely contribute to poor gi motility and promote gastroesophageal disease - decreasing dose of these medications would also help overall condition.Follow up egd already planned with dr.(b)(6).On (b)(6) 2014: (b)(6) medical center.(b)(6) , md.Radiology ¿ xr abdomen.History: epigastric chest pain.Findings: radiopaque density seen in the retrocardiac area, suggestive of large hiatus hernia.Impression: constipation.Hiatus hernia probably.On (b)(6) 2014: (b)(6) medical center.(b)(6) , md.Discharge summary.Discharge diagnosis: nausea and vomiting due to esophageal stenosis, abdominal pain.Recurrent esophageal stricture back to 2008 with most recent esophagogastroduodenoscopy with balloon dilation (b)(6) 2011.Hospital course: following admission patient had egd with findings of improved esophagitis and stenosis.Dilation of stenosis was performed with improvement of symptoms.Per gi, esophagitis significantly improved compared to prior exam.Continue high dose proton pump inhibitor.Follow up egd planned with dr.(b)(6).On (b)(6) 2014: (b)(6) medical center.(b)(6) , md.Emergency room visit.Upper abdominal pain for two days.Nausea and vomiting, bilious in nature.Has not been able to pass gas or bowel movement in two days.Has had previous episodes, not aware of any bowel obstruction.Exam: abdomen: soft, exhibits distention, tenderness, guarding.Impression/plan: epigastric abdominal pain.Lactic acidosis.Internal medicine consulted.On (b)(6) 2014: (b)(6) medical center.(b)(6) , md.Radiology ¿ ct abdomen/pelvis.History: rule out obstruction, mesenteric ischemia/infarct.Findings: there is a moderate to large hiatal hernia.Impression: there is colonic diverticulosis without evidence of diverticulitis.There is diffuse fatty infiltration of the liver.There is a moderate to large hiatal hernia.No evidence of bowel obstruction or bowel ischemia.On (b)(6) 2014: (b)(6) medical center.(b)(6) , md.Consultation.Epigastric abdominal pain, nausea, immediate post prandial vomiting and history or recurrent esophageal stricture requiring endoscopic dilation.Abdomen is flat and soft but patient has rebound.Impression/plan: patient has pain and reflux from her hiatal hernia.Recommend egd to rule out gastric necrosis and re-evaluate her esophagitis.May benefit from at least an esophogram to rule out achalasia given multiple unsuccessful attempts to maintain her esophageal patency.Eventually, patient would benefit from hiatal hernia repair and gastric fundoplication, however her chronic esophageal strictures are problematic.One treatment strategy would be to double her dose of proton pump inhibitors for at last a month to resolve her esophagitis, and test her motility and rule out achalasia with manometry in order to guide chose of surgical procedure.Will follow to see if stomach demonstrates ischemia on egd.On (b)(6) 2014: (b)(6) medical center.(b)(6).Procedure report.Pre-procedure diagnosis: abdominal pain.Post-procedure diagnosis: hiatal hernia.Procedure: transoral egd.Indication: abdominal pain.Recent egd a few days ago, patient readmitted, ischemia related to hernia.Findings: esophagus: grade ii-iii distal esophagitis with mild bland stenosis, improved from recent dilatation.Stomach: large sliding hiatal hernia, otherwise normal.Duodenum normal.No ulceration, hemorrhage, or ischemic changes noted in areas examined on this exam.Recommendations: no new findings compared to recent egd, or visible of acute ischemia.On (b)(6) 2014: (b)(6) medical center.(b)(6) , md.Discharge summary.Chronic pain and opioid dependence presents with recurrent epigastric abdominal pain with emesis.Recently discharged from this facility on (b)(6) 2014 for similar complaints.Numerous similar admissions and 4th appearance to emergency room since the new year.Advised to wean her oral dilaudid dose to half on last admission by gastrointestinal specialist but she continues to take 8 mg for neck pain daily.Also consuming large amounts of nyquil since discharge for ¿flu-like¿ symptoms.Notes recurrent emesis.She is chronically constipated.Abdominal pain sharp and located to upper abdomen.Egd showed no evidence of necrosis or ischemic changes when compared to previous scoping.No surgical intervention at this time.Continues to have epigastric pain.Lactic acid level began to normalize without evidence of acute infection.Further evaluation and therapy will continue as outpatient.Patient prescribed low dose ativan for chronic nausea.Follow up as scheduled.Patient again advised to wean off oral dilaudid to avoid constipation and continued nausea.Abdominal pain stable.On (b)(6) 2014: (b)(6) medical center.(b)(6) , md.Radiology ¿ xr chest.History: abdominal pain.Findings/impression: the lungs are clear.No pleural effusions are seen.The cardio mediastinal silhouette is normal.Retrocardiac density is noted in the left base unchanged from the previous exam most likely due to a hiatal hernia.On (b)(6) 2014: (b)(6) medical center.(b)(6) , pa.History and physical.Preoperative evaluation.Frequent problems with nausea, heartburn, occasional vomiting.Difficulty swallowing solids but not liquids.She has had esophageal dilatation several times with improvement of symptoms after treatment but eventual recurrence.Egd (b)(6) 2014: severe la class d esophagitis with some mucosal sloughing, involving mid-distal esophagus, with some luminal narrowing at 25-30 cm due to stricture, this site was biopsied and gently dilated under guidewire using 45 fr savory.A large hiatal hernia.A small superficial erosion at the pre-pylorus, biopsied.Normal duodenum.Social history: former smoker, 1 pack/day for 5 years.Weight 133.6 lbs, bmi 24.39.Exam: abdomen: soft.Normal appearance and bowel sounds are normal.She exhibits no distension, no pulsatile liver, no pulsatile midline mass and no mass.There is hepatosplenomegaly.There is no tenderness.No rigidity, no rebound, no guarding and no cva tenderness.No hernia.Impression: preop exam.Hiatal hernia.Opioid dependence.Mild protein calorie malnutrition.Ulcerative colitis, peptic ulcer.Plan: admit to surgery on (b)(6) 2014 for laparoscopic, possible open abdomen diaphragmatic hernia repair with possible use of mesh.Treatment alternatives, options, the planned procedure, it's common risks and possible complications, as well as expected benefits were discussed with the patient.On (b)(6) 2014: (b)(6) medical center.(b)(6) , md.Pre-procedure note.Asa 3.Implant procedure #1: laparoscopic diaphragmatic hernia repair with bio-a mesh and nissen fundoplication.Implant: gore® bio-a® tissue reinforcement [hh0710, 12389309, 7 x 10 cm].Implant date: (b)(6) 2014 (hospitalization(b)(6) 2014).On (b)(6) 2014: (b)(6) medical center.(b)(6) , md.Operative report.Preoperative diagnosis: hiatal hernia.Postoperative diagnosis: hiatal hernia.Surgeon: lawrence (b)(6) , md.Assistant: (b)(6) , md and (b)(6) , pa.Anesthesia: general endotracheal tube.Findings: hiatal hernia and including a third of the stomach.Specimens: none.Estimated blood loss: 10 ml.Sponge and needle counts: correct x2.Condition: stable.Description of procedure: ¿patient was brought into the operating room, placed in supine position.Arms were placed on arm boards to her side.She was given general anesthesia which she tolerated well, and a single-lumen endotracheal tube was placed.Iv antibiotics was administered.The abdomen was prepped and draped in sterile fashion.After surgical pause and final verification, we made a supraumbilical incision and tented up the entire anterior abdominal wall with a towel clip.Veress needle was placed into the peritoneal cavity.Its position was confirmed by low-flow co2 insufflation.After 4 liters of co2 was placed in the abdominal cavity, we obtained and maintained intraoperative pressure of 15 mmhg.The veress needle was removed and a 5mm trocar was placed.Another 5mm trocar was placed in the left upper quadrant and the subxiphoid area and the right periumbilical area in the usual fashion under direct laparoscopic vision.The 12mm trocar was placed halfway between the subxiphoid bone and the umbilicus towards the right of midline in usual fashion under direct laparoscopic vision.Patient was put in reverse extreme trendelenburg.A footboard was placed preoperatively to hold the patient in place.The patient was secured to the operating room table with tape also.Patient was tilted over the patient¿s right hand side.A snake retractor that device was placed in the right periumbilical port to hold the left lobe of the liver towards the right the patient, exposing the esophageal hiatus.Camera was placed in the supraumbilical area, and a supraumbilical port and 3 other ports were used as working ports.We reduced the hernia, pulling the stomach down.We divided the gastrohepatic ligament with a covidien ligasure endoscopic device.This was taken to the coronary ligament, top of the esophagus.We divided the esophagus away from the right crus with sharp dissection.The hernia sac was taken down with sharp dissection also.We took the short gastrics from the proximal greater curvature with a ligasure device, created a posterior window and dissected off from the left crus.The ge junction was completely into the abdominal cavity.We closed the posterior right and left crura with 4 interrupted stitches using 0 tycron was placed with an endostitch device.A u stitch was performed and reinforced with pledgets.Knots were tied extracorporeally and slipped down with a knot pusher.We placed a 52 french bougie catheter and witnessed it going into the distal stomach so we do not cause dysphagia postoperatively.We placed a bio-a mesh.After we fashioned it and tacked it into the right and left crura and the diaphragm with protacker, then we took the cardia and pulled it posteriorly creating out 360-degree wrap.We sewed the cardia of the stomach to the opposite side of the stomach creating a very loose wrap over the ge junction using, again, 0 tycron suture placed in a u stitch, reinforced with pledgets, and the knots were placed extracorporeally and pushed down into the abdominal cavity with a knot pusher.The nissen was complete.The nissen was loose.The bougie was removed.The repair was solid.There was no bleeding.The trocars were removed under direct laparoscopic vision.We used an endo-close device to close the 12 mm fascial defect with 0 vicryl suture.We injected 30 ml of 0.5% plain marcaine to anesthetize the wounds.Benzoin and steri-strips were placed on top of it followed by coverlet cover slips.Patient was extubated and went to recovery room in stable condition.The sponge and needle counts correct x2.¿ on (b)(6) 2014: (b)(6) medical center.Implant record.Implant name: mesh surg bio-a 10 x 7cm reinf synth hernia repair-(b)(4).Manufacturer: w.L.Gore.Device identifier: h373hh0710.Implant type: tissue synthetic.Lot no: 12389309.Exp date: 2/28/17.Date implanted: (b)(6) 2014.Area: abdomen.Model/cat no: hh0710.Size: 7 x 10 cm.The records confirm a gore® bio-a® tissue reinforcement (hh0710/12389309) was implanted during the procedure.Relevant medical information: on (b)(6) 2014: (b)(6) medical center.(b)(6) , md.Progress note.Still having pain, wants to stay for pain control.Tolerated full.Abdomen soft and no peritoneal signs.Incision clean and dry.Impression/plan: keep another day.On (b)(6) 2014: (b)(6) medical center.Esther bae, do.Discharge summary.Patient underwent diaphragmatic hiatal hernia repair laparoscopic (b)(6) 2014.Tolerating diet, ambulating and met discharge criteria.Stable.No heavy lifting greater than 15 lbs for one month.Follow up in 1-2 weeks.On (b)(6) 2014: (b)(6) medical center.(b)(6) , md.Emergency room visit.Epigastric abdominal pain, associated with multiple episodes of nausea and vomiting ongoing for past 2 days.Unable to keep yogurt or other food items down.Patient tolerating by mouth fluids.Did try taking her home dilaudid with subsequent improvement in symptoms.Exam: abdomen: soft.Normal appearance and bowel sounds are normal.She exhibits no distension and no mass.There is tenderness in the epigastric area.No rigidity, no rebound, no guarding, no cva tenderness, no tenderness at mcburney¿s point and negative murphy¿s sign.Impression/plan: acute epigastric abdominal pain.Received liter normal saline, zofran, tylenol and gi cocktail with subsequent improvement in her symptoms.Will be discharge home with close follow up arranged with primary care provider as well as referral to gastroenterology considering patient¿s history of esophageal strictures and esophagitis.Instructed to take her home dilaudid for pain, will be prescribed zofran for nausea.Return immediately to emergency department for any worsening epigastric abdominal pain, fevers or chills, chest pain or shortness of breath, or inability to tolerate by mouth intake.Implant procedure #2: redo diaphragmatic hiatal hernia repair laparoscopic with mesh.Esophagogastroduodenoscopy.Implant: gore® bio-a® tissue reinforcement [hh0710, 15053098, 10 x 7 cm].Implant date: (b)(6) 2017 (hospitalization [ni] [not indicated]).On (b)(6) 2017: (b)(6) medical center.(b)(6) , md.Operative report.Preoperative diagnosis: gastroesophageal reflux.Postoperative diagnosis: same.Surgeon(s): (b)(6) , md ¿ primary.(b)(6) , md ¿ resident assisting.(b)(6) , md ¿ assisting.(b)(6) , md ¿ assisting.Assistant: (b)(6) , md.Anesthesia type: general with et tube.Operative findings: wrap herniated into the chest, reduced.Hernia defect was closed by approximating the crura.Bio-a mesh was placed.Procedure: ¿after obtaining informed consent, the patient was brought to or and placed on or table.Time out briefing was performed.General anesthesia was administered and ett was placed.The abdomen prepped and draped.Pneumoperitoneum was achieved using veress needle.5-mm port was placed in supraumbilical spot.Three 5-mm ports were placed in the luq, ruq and epigastric area.12 mm port was placed between the xiphoid and supraumbilical port.A snake liver retractor was introduced through the ruq port to retract the left hemiliver.The hepatogastric ligament was taken down using energy device until the right crus was identified.The short gastrics and the omental attachment to the greater curve of stomach was taken down until the left crus was cleared.After clearing out the crura of the diaphragm, a large hiatal hernia was identified with herniation of the previous wrap into the chest.All the adhesions were taken down and we were able to bring the wrap down below the hiatus.The crura were approximated with tycron sutures to close the hernia defect.Adequate length of the esophagus was identified intra-abdominally.At this time, the old wrap area was sutured to the right crus of the diaphragm.The snake port was removed.Hemostasis was achieved to satisfaction.The 12 mm port fascia was closed using endoclose device.All skin incisions were closed using 4-0 caprosyn.The patient tolerated the procedure well, extubated and transferred to pacu.¿ intraoperative complications: none.Specimens: no specimens in log.Ebl: 5 ml.Sponge, needle and instrument counts were reported to be correct.Drains: none.Implants: bioa mesh.Condition: stable.Wound classification: class 2.On (b)(6) 2017: fontana medical center.Implant record.Inventory item: mesh surg bio-a 10 x 7 cm reinf synth hernia repair.Serial number: (b)(6).Model/cat number: hh0710.Manufacturer: w.L.Gore.The records confirm a gore® bio-a® tissue reinforcement (hh0710/15053098) was implanted during the procedure.Explant procedure: [ni].Explant date: [ni].A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® bio-a® tissue reinforcement instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® bio-a® tissue reinforcement instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use states: ¿the implanted gore® bio-a® tissue reinforcement is a porous fibrous structure composed solely of synthetic bioabsorbable poly(glycolide: trimethylene carbonate) copolymer.Degraded via a combination of hydrolytic and enzymatic pathways, the copolymer has been found to be both biocompatible and nonantigenic.In vivo studies with this copolymer indicate the bioabsorption process should be complete by six to seven months.¿ therefore, this gore device would not be expected to contribute to organ perforation or mesh erosion beyond this timeframe.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without bio-a.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, migration, contraction, pain, paresthesia, perforation, revision / re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.Based upon the information received, the device was not available for evaluation.Review of the manufacturing records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.